Alert archive / Nevada / Wind Advisories in 2011

Wind Advisory 7, NWS Elko, NV

February 7, 20114 counties in Nevada

NWS Elko, NV issued this wind advisory at Feb 7, 2011, 4:08 AM PST for 4 counties in Nevada. It took effect at Feb 7, 2011, 10:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2011, 4:08 AM PST (12:08 UTC)
In effect from
Feb 7, 2011, 10:00 AM PST
Expired
Feb 7, 2011, 9:42 PM PST
In force
12 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 0.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2011-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2011-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
950 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

256 
WWUS75 KLKN 071208
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
408 AM PST MON FEB 7 2011

...COLD FRONT TO BRING STRONG WINDS TO PARTS OF EASTERN NEVADA...

.A STRONG COLD FRONT WILL MOVE SOUTHWARD ACROSS THE REGION TODAY AND
TONIGHT. THE HIGH TERRAIN OF NORTHERN ELKO COUNTY COULD SEE WINDS
DEVELOP BEFORE NOON AND EXTREME EASTERN ELKO COUNTY INCLUDING THE
WENDOVER AREA IS EXPECTED TO SEE THE STRONGEST WINDS LATE AFTERNOON
THROUGH EVENING. WIND GUSTS UP TO 50 MPH ARE EXPECTED.

NVZ031-080500-
/O.NEW.KLKN.WI.Y.0007.110207T1800Z-110208T0500Z/
NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE
408 AM PST MON FEB 7 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PST THIS
EVENING. 

* WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH.

* TIMING:STRONG WINDS MAY DEVELOP AS EARLY AS 10 AM PST.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE

* IMPACTS: DRIVERS NEED TO BE PREPARED TO ENCOUNTER GUSTY WINDS
  ALONG HEAVILY-TRAVELED HIGHWAY 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.
&&

$$

NVZ033-080800-
/O.NEW.KLKN.WI.Y.0007.110208T0000Z-110208T0800Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
408 AM PST MON FEB 7 2011

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST
TONIGHT. 

* WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH.

* TIMING: STRONG WINDS MAY DEVELOP BY LATE AFTERNOON.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS: DRIVERS NEED TO BE PREPARED TO ENCOUNTER GUSTY WINDS
  ALONG INTERSTATE 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
5 follow-up statements
978 
WWUS75 KLKN 072224
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
224 PM PST MON FEB 7 2011

...COLD FRONT TO BRING STRONG WINDS TO PARTS OF NORTHEASTERN
NEVADA...

.A STRONG COLD FRONT IS MOVING SOUTHWARD ACROSS THE REGION THIS
AFTERNOON AND EVENING. STRONG GUSTY WINDS IN EXCESS OF 45 MPH ARE
EXPECTED TO CONTINUE ACROSS ELKO COUNTY THROUGH EARLY THIS
EVENING...WITH WINDS LASTING A BIT LONGER IN EXTREME EASTERN ELKO
COUNTY.

NVZ032-034-080300-
/O.EXB.KLKN.WI.Y.0007.000000T0000Z-110208T0300Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...WELLS...
CARLIN...PEQUOP SUMMIT...SECRET PASS...LAMOILLE CANYON...
HARRISON PASS
224 PM PST MON FEB 7 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. 


* WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH.

* TIMING: THROUGH EARLY THIS EVENING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE

* IMPACTS: DRIVING WILL BE DIFFICULT ON INTERSTATE 80 AND US
  HIGHWAY 93.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. 
&&

$$

NVZ031-080300-
/O.EXT.KLKN.WI.Y.0007.000000T0000Z-110208T0300Z/
NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE
224 PM PST MON FEB 7 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. 


* WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH.

* TIMING: THROUGH EARLY THIS EVENING.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE

* IMPACTS: DRIVING WILL BE DIFFICULT ON US HIGHWAY 93.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. 
&&

$$

NVZ033-080600-
/O.EXT.KLKN.WI.Y.0007.110207T2224Z-110208T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
224 PM PST MON FEB 7 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. 


* WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH.

* TIMING: UNTIL LATE THIS EVENING.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS: DRIVING WILL BE DIFFICULT ON INTERSTATE 80 AND
  ALTERNATE US HIGHWAY 93.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
884 
WWUS75 KLKN 072232 AAA
NPWLKN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ELKO NV
232 PM PST MON FEB 7 2011

...COLD FRONT TO BRING STRONG WINDS TO PARTS OF NORTHEASTERN
NEVADA...

.A STRONG COLD FRONT IS MOVING SOUTHWARD ACROSS THE REGION THIS
AFTERNOON AND EVENING. STRONG GUSTY WINDS IN EXCESS OF 45 MPH ARE
EXPECTED TO CONTINUE ACROSS ELKO COUNTY THROUGH EARLY THIS
EVENING...WITH WINDS LASTING A BIT LONGER IN EXTREME EASTERN ELKO
COUNTY.

NVZ031-032-034-080300-
/O.CON.KLKN.WI.Y.0007.000000T0000Z-110208T0300Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT...
SECRET PASS...LAMOILLE CANYON...HARRISON PASS
232 PM PST MON FEB 7 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH.

* TIMING: THROUGH EARLY THIS EVENING.

* LOCATIONS INCLUDE: ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP
  SUMMIT...SECREPT PASS...LAMOILLE CANYON...HARRISON
  PASS...JACKPOT...WILDHORSE...OWYHEE

* IMPACTS: DRIVING WILL BE DIFFICULT ON INTERSTATE 80 AND US
  HIGHWAY 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. 
&&

$$

NVZ033-080600-
/O.CON.KLKN.WI.Y.0007.000000T0000Z-110208T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
232 PM PST MON FEB 7 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH.

* TIMING: UNTIL LATE THIS EVENING.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS: DRIVING WILL BE DIFFICULT ON INTERSTATE 80 AND 
  ALTERNATE US HIGHWAY 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$


RCM
417 
WWUS75 KLKN 072316
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
316 PM PST MON FEB 7 2011

...COLD FRONT TO BRING STRONG WINDS TO PARTS OF NORTHEASTERN AND
CENTRAL NEVADA...

.A STRONG COLD FRONT IS MOVING SOUTHWARD ACROSS THE REGION THIS
AFTERNOON AND EVENING. STRONG GUSTY WINDS IN EXCESS OF 45 MPH ARE
EXPECTED TO CONTINUE ACROSS PARTS OF NORTHEASTERN AND CENTRAL
NEVADA THROUGH EARLY THIS EVENING...WITH WINDS LASTING A BIT
LONGER IN EXTREME EASTERN ELKO COUNTY.

NVZ035-037-080600-
/O.EXA.KLKN.WI.Y.0007.000000T0000Z-110208T0600Z/
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
316 PM PST MON FEB 7 2011

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH.

* TIMING: UNTIL LATE THIS EVENING.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN
  NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND
  VALLEY...PINTO SUMMIT

* IMPACTS: DRIVING WILL BE DIFFICULT ON US HIGHWAY 6...US HIGHWAY
  50 AND US HIGHWAY 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ031-032-034-080300-
/O.CON.KLKN.WI.Y.0007.000000T0000Z-110208T0300Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT...
SECRET PASS...LAMOILLE CANYON...HARRISON PASS
316 PM PST MON FEB 7 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. 

* WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH.

* TIMING: THROUGH EARLY THIS EVENING.

* LOCATIONS INCLUDE: ELKO...SPRING CREEK...WELLS...CARLIN...
  PEQUOP SUMMIT...SECREPT PASS...LAMOILLE CANYON...HARRISON 
  PASS...JACKPOT...WILDHORSE...OWYHEE

* IMPACTS: DRIVING WILL BE DIFFICULT ON INTERSTATE 80 AND US 
  HIGHWAY 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION. 
&&

$$

NVZ033-080600-
/O.CON.KLKN.WI.Y.0007.000000T0000Z-110208T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
316 PM PST MON FEB 7 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH.

* TIMING: UNTIL LATE THIS EVENING.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS: DRIVING WILL BE DIFFICULT ON INTERSTATE 80 AND 
  ALTERNATE US HIGHWAY 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM
610 
WWUS75 KLKN 080254
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
654 PM PST MON FEB 7 2011

...COLD FRONT CONTINUES TO PUSH SOUTHWARD...BRINGING GUSTY WINDS
TO PORTIONS OF EASTERN AND CENTRAL NEVADA...

.A STRONG COLD FRONT AND ACCOMPANYING JET STREAM WILL BARREL ITS
WAY ACROSS NEVADA TONIGHT. STRONG GUSTY WINDS IN EXCESS OF 45 MPH
ARE EXPECTED TO CONTINUE ACROSS PARTS OF NORTHEASTERN AND CENTRAL
NEVADA THROUGH TONIGHT.

NVZ031-032-034-080400-
/O.CAN.KLKN.WI.Y.0007.000000T0000Z-110208T0300Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...
OWYHEE...ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP SUMMIT...
SECRET PASS...LAMOILLE CANYON...HARRISON PASS
654 PM PST MON FEB 7 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE STILL GUSTY OVER ELKO COUNTY...BUT ARE TAPERING OFF
BELOW ADVISORY CRITERIA. EXPECT WINDS TO CONTINUE TO GUST TO 25
MPH THROUGH THE NIGHT.

$$

NVZ033-035-037-080600-
/O.CON.KLKN.WI.Y.0007.000000T0000Z-110208T0600Z/
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
654 PM PST MON FEB 7 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS: NORTHWEST 20 TO 30 MPH GUSTING TO 50 MPH.

* TIMING: UNTIL LATE THIS EVENING.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER...ELY...
  MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK...AUSTIN...
  AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT

* IMPACTS: DRIVING WILL BE DIFFICULT ON ALTERNATE US HIGHWAY 93
  AND HIGHWAY 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

SZATANEK
654 
WWUS75 KLKN 080542
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
942 PM PST MON FEB 7 2011

NVZ033-035-037-080645-
/O.CAN.KLKN.WI.Y.0007.000000T0000Z-110208T0600Z/
EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
942 PM PST MON FEB 7 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR CENTRAL NEVADA AND EXTREME EASTERN ELKO COUNTY...

AS THE COLD FRONT CONTINUES TO PUSH SOUTH AND OUT OF THE
REGION...WINDS WILL TAPER OFF OVER CENTRAL AND NORTHERN NEVADA.
LOCALIZED GUSTS TO 40 MPH STILL POSSIBLE TONIGHT AND INTO THE
MORNING...BUT THE DOWNWARD TREND IN WINDS IS EXPECTED TO CONTINUE.

$$


SZATANEK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 7, 3:46 AM PST, 22 minutes earlier.

Area forecast discussion, Feb 7, 3:46 AM PST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
346 AM PST MON FEB 7 2011

.SYNOPSIS...A COLD FRONT WILL BE MOVING THROUGH THE SILVER STATE
TODAY...BRINGING STRONG WINDS AND SCATTERED SNOW SHOWERS. AS THIS
SYSTEM EXITS TUESDAY...SNOW SHOWERS WILL LINGER AS THE COLD AIR
SETTLES INTO THE GREAT BASIN. IMPROVING CONDITIONS WILL COMMENCE
WEDNESDAY WITH A WARMER...DRIER TREND EXPECTED THROUGH THE END OF
NEXT WEEK.
&&

.SHORT TERM...TODAY THROUGH WEDNESDAY. IR SATELLITE SHOWS A WIDE
BAND OF HIGH CLOUDS ENTERING THE CWFA AT THIS TIME. RADAR IS
INDICATING A LINE OF SHOWERS STRETCHING FROM PARADISE VALLEY TO
JARBIDGE. EXPECT THESE ARE HIGH BASED...WITH LITTLE IF ANY PRECIPITATION
REACHING THE GROUND. WILL WATCH PROGRESSION THIS MORNING. TEMPERATURES
ARE A LITTLE COOLER THIS MORNING VS. LAST...GENERALLY IN THE 20S.

MODELS ARE IN VERY GOOD AGREEMENT THROUGH WEDNESDAY. STATIONARY
HIGH PRESSURE OFF THE CALIFORNIA COAST WILL WEAKEN A LITTLE FROM NOW
THROUGH WEDNESDAY TO ALLOW A MORE SIGNIFICANT LOW INTRUSION TODAY
AND TONIGHT. MAY GET SOME FLURRIES THIS MORNING AS THE CURRENT
CLOUD FIELD PASSES HOWEVER THE MAIN CONCERN IS FOR THE FRONT THAT
WILL DEVELOP NEAR THE OR/ID/NV BORDERS LATE THIS MORNING.

A STRONG LOW PRESSURE SYSTEM WILL BEGIN SKIRTING THE GREAT BASIN
THIS MORNING AND THE CWFA WILL SEE THE EFFECTS FR0M A NOSE OF A 130KT
UPPER JET CORE PASSING OVER. MODELS STILL HAVE SLIGHT TIMING ISSUES WITH
THE FRONTAL PASSAGE HOWEVER MILD FRONTOGENESIS IS DEPICTED AT 18Z
NEAR THE OR/ID BORDER AND WINDS WILL BEGIN MIXING DOWN OVER
NORTHERN NEVADA ABOUT THEN. ADDITIONAL FRONTOGENESIS IS NOTED OVER
THE ELKO AREA ABOUT 00Z...AGAIN WITHIN A COUPLE HOURS. HAVE ISSUED
WIND ADVISORY FOR NORTHERN ELKO COUNTY WITH THE HIGH TERRAIN MORE
LIKELY TO SEE STRONGEST GUSTS...UP TO 50 MPH. HAVE ALSO ISSUED
WIND ADVISORY FOR THIS EVENING FOR EXTREME EASTERN ELKO COUNTY...POST-
FRONTAL NORTHEAST DIRECTION IS VERY FAVORABLE FOR STRONG
CHANNELING OF WINDS IN THE WENDOVER AREA. THERE IS NOT MUCH MOISTURE
ASSOCIATED WITH THIS FROPA AND AN INCH OF SNOW IS FEASIBLE IN MOST
AREAS EAST OF THE RUBY MOUNTAINS HOWEVER COULD GET A 2-INCH AMOUNT
ON SOME OF THE HIGHER ELEVATIONS OF NORTHERN NEVADA. THIS IS A
QUICK SYSTEM THAT SHOULD EXIT VIA WHITE PINE COUNTY AROUND
MIDNIGHT LEAVING BEHIND SOME FRIGID ARCTIC AIR. SHOWERS WILL
CONTINUE ON TUESDAY BEHIND THE MAIN COLD FRONT AS A WEAKER SW
DRIVES IN COLD AIR TO THE TUNE OF -14C AT H7. TEMPERATURES WILL
STRUGGLE TO REACH FREEZING TUESDAY EAST OF WINNEMUCCA. THE COLDEST
NIGHT WILL BE TUESDAY NIGHT WHEN THE CLOUD COVER BREAKS AND THE
NORTHERLY FLOW ALOFT CONTINUES. LOOKING AT TEMPERATURES IN THE
TEENS AND SINGLE DIGITS...DEPENDING ON WHERE SNOW COVER LIES. A
WARMER AND DRIER TREND WILL BEGIN ON WEDNESDAY WHEN MODELS ARE
INDICATING A SLIGHT EASTERLY SHIFT OF THE OFFSHORE HIGH.

.LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. THE LONGWAVE
PATTERN WILL BEGIN WITH A HIGHLY AMPLIFIED RIDGE AXIS EXTENDING FROM
ALASKA TO THE EASTERN PACIFIC WITH NORTHWEST FLOW OVER THE SILVER
STATE. IN THE WAKE OF TUESDAYS FROPA...THICKNESS WILL INCREASE...AND
THE 500MB HEIGHTS WILL QUICKLY REBOUND WITH THE 570 DAM MOVING WELL
NORTH OF THE SILVER STATE. ADDITIONALLY...THE 700MB TEMPS ARE
PROJECTED TO CLIMB RANGING FROM -2C TO 0C...A +10C INCREASE FOR
NORTHERN NEVADA. THE MASS FIELDS OF THE GEM...ECMWF...DGEX AND GFS ARE
IN GOOD AGREEMENT THRU F96 BRINGING THE RIDGE AXIS INTO THE WESTERN
CONUS...AND WITH THE LONGWAVE TROF OVER THE GREAT PLAINS...BUT THEN
THEY START TO DIVERGE...SURPRISINGLY...THE DIFFERENCES ARE
NEGLIGIBLE WITH REGARD TO SENSIBLE WEATHER...AND EXPECTING THIS
FORECAST PERIOD WILL BE RELATIVELY DRY WITH ABOVE NORMAL
TEMPERATURES FOR FEBRUARY.

A CHANGE IN PATTERN IS LOOMING ON THE HORIZON...WITH REGARD TO BOTH
TEMPERATURE AND PRECIPITATION ACTIVITY. THE NEXT SYSTEM IS EXPECTED NEXT
WEEKEND...HEDGED TOWARDS THE ECMWF GIVEN THIS MODELS TRACK RECORD
WITH HANDLING BOTH EAST COAST AND WEST COAST STORMS THIS 2010-2011
WINTER SEASON TO DATE. EXPECTING A DEEP SYSTEM TO DROP SOUTHEASTWARD
OUT OF THE GULF OF ALASKA...FORCING THE RIDGE AXIS EASTWARD. AS THE
RIDGE GETS DISPLACED AND THE LONGWAVE PATTERN EVOLVES...SOUTHWEST
FLOW ALOFT IS EXPECTED. A SECOND UPPER LEVEL LOW WILL DEVELOP AND
WILL TREK ACROSS CENTRAL CALIFORNIA LATE SUNDAY/EARLY MONDAY.
PRECIPITATION IN THE WARM SECTOR OF THIS SYSTEM WILL BE A MIX OF
RAIN AND SNOW...BEFORE CROSSING OVER TO AN ENTIRELY SNOW EVENT. AT
THIS POINT IN TIME...THE UPPER LEVEL LOW LOOKS LIKE IT WILL MOVE
OVER SOUTHERN NEVADA AND INTO ARIZONA. BETWEEN THE FORECAST QPF AND
THE DYNAMICS...THIS STORM IS LOOKING LIKE HEADLINE MATERIAL...BUT
ALREADY THE ECMWF IS MUCH SLOWER WITH BRINGING THIS SYSTEM INLAND
WHEN COMPARED TO THE EC RUN FROM 24 HRS AGO.
&&

.AVIATION...JET STREAM WILL PASS OVER NORTHERN NV TODAY WITH A
WIDESPREAD AREA OF 130 KT WINDS AT 30K FT AND STRONG WINDS
MATERIALIZING AT THE SURFACE. EXPECT TURBULENCE AND GUSTY LOW
LEVEL NW WINDS. TAF SITES WILL BE PREDOMINATELY VFR WITH CIGS
FLIRTING NEAR MVFR AT KEKO AND KELY WITH MOUNTAIN TOPS OBSCURED.
LIGHT SNOW WILL DUST PORTIONS OF THE STATE...JUSTIFYING VCSH.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 9 PM PST THIS EVENING
FOR NORTHERN ELKO COUNTY.

WIND ADVISORY FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT
FOR EXTREME EASTERN ELKO COUNTY.

&&

92/97/97
Hazardous weather outlook, Feb 7, 3:54 AM PST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
354 AM PST MON FEB 7 2011

NVZ031-033-080800-
NORTHERN ELKO COUNTY-EXTREME EASTERN ELKO COUNTY-
354 AM PST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A WIND ADVISORY HAS BEEN ISSUED FOR EXTREME EASTERN ELKO AND
NORTHERN ELKO COUNTIES.

A STRONG COLD FRONT WILL MOVE SOUTHWARD ACROSS THE REGION TODAY AND
TONIGHT. THE HIGH TERRAIN OF NORTHERN ELKO COUNTY COULD SEE WINDS
DEVELOP BEFORE NOON AND EXTREME EASTERN ELKO COUNTY INCLUDING THE
WENDOVER AREA IS EXPECTED TO SEE THE STRONGEST WINDS LATE AFTERNOON
THROUGH EVENING. WIND GUSTS UP TO 50 MPH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

Nearby

Wind Advisories in Nevada, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.